Alert archive / Maine / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 38, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 14, 2002, 2:39 PM EDT for Penobscot County, Maine. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2002, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 14, 2002, 3:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Penobscot County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS51 KCAR 141839
SVRCAR
MEC019-141930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
238 PM EDT SUN JUL 14 2002
THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENOBSCOT COUNTY IN EAST CENTRAL MAINE
* UNTIL 330 PM EDT
* AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LARGE HAIL OVER MATTAWAMKEAG. THE STORM WAS
MOVING NORTHEAST AT 15 MPH.
* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT...
MATTAWAMKEAG... WINN... KINGMAN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
$$
GABRIC
LAT...LON 4539 6842 4543 6803 4562 6807 4556 6851
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:35 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 14, 2:35 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 235 PM EDT SUN JUL 14 2002 SYNOPSIS...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT AND PASS THROUGH THE STATE ON MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY. DISCUSSION...LATEST RADAR SHOWING ACTIVITY BEGINNING TO DEVELOP OVER WESTERN AREAS...SO WILL INCLUDE SCATTERED THUNDERSTORMS THIS EVENING. ETA/AVN NOW SHOWING PRECIPITATION AHEAD OF APPROACHING COLD FRONT MOVING INTO THE FORECAST AREA FASTER THAN PREVIOUS MODELS. HAVE INCREASED POPS TO CATEGORICAL LATE TONIGHT IN NORTH AND TO LIKELY OVER SOUTHERN INTERIOR. WILL KEEP CHANCE POPS TONIGHT IN COASTAL ZONES. WILL CONTINUE WITH CATEGORICAL POPS ON MONDAY AS COLD FRONT MOVES THROUGH THE STATE. LATEST AVN BUILDS RIDGE INTO THE FORECAST AREA ON TUESDAY AND PERSIST INTO WEDNESDAY. MIN TEMPERATURES TONIGHT FROM PREVIOUS FORECAST LOOK GOOD FOR TONIGHT. HAVE LOWERED MAX TEMPERATURES FOR MONDAY DUE TO EXPECTED CLOUDS AND PRECIPITATION EXPECTED WITH THE FRONTAL PASSAGE. MRF CONTINUES TO MOVE NEXT TROUGH OF LOW PRESSURE FROM GREAT LAKES TOWARDS NEW ENGLAND. EXPECT WARM FRONT TO BRING CLOUDS THEN SHOWERS WEDNESDAY NIGHT. GEM AND ECMWF HAVE NOT BEEN AS STRONG AS MRF WITH THIS SYSTEM...SO WILL STAY WITH ONLY CHANCE POPS FOR WEDNESDAY NIGHT. ON THURSDAY THE MRF HAS BEEN VERY CONSISTENT LAST SEVERAL RUNS IN BRINGING A TROUGH AND STRONG COLD FRONT THROUGH THE FORECAST AREA. THE GEM AND ECMWF ARE ALSO SHOWING THIS. SO WILL UP POPS TO LIKELY ON THURSDAY. MRF/GEM AND ECMWF ALL INDICATE HIGH PRESSURE WILL BUILD ACROSS NEW ENGLAND ON FRIDAY. WILL KEEP CHANCE OF SHOWERS FOR THURSDAY NIGHT...HOWEVER WILL REMOVE SHOWERS FROM FORECAST FOR FRIDAY. HIGH PRESSURE WILL BUILD IN ON SATURDAY AND SHOULD DOMINATE THROUGH SUNDAY. COASTAL WATERS...HAVE SCA IN EFFECT FOR TONIGHT AND MONDAY. HAVE ALSO MENTIONS CHANCE OF THUNDERSTORMS TONIGHT AND MONDAY. .CAR...SCA MIGNONE
In the hours before
Special weather statement, Jul 14, 9:00 AM EDT, 5 hours 39 minutes before
MEZ001-002-141430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 900 AM EDT SUN JUL 14 2002 ...AREAS OF DENSE FOG CONTINUE OVER NORTHERN MAINE... AREAS OF DENSE FOG WILL CONTINUE TO AFFECT NORTHERN AROOSTOOK COUNTY THROUGH 1030 AM WITH VISIBILITIES BELOW A QUARTER MILE IN SOME LOCATIONS. MOTORISTS ARE ADVISED TO TRAVEL WITH CAUTION AND GIVE EXTRA TIME FOR THE MORNING COMMUTE. GABRIC
Nearby
Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.